Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 38, NWS Jackson, MS

March 20, 2015Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 20, 2015, 9:50 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Mar 22, 2015, 2:45 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 20, 2015, 9:50 AM CDT (14:50 UTC)
In effect from
Mar 22, 2015, 2:45 PM CDT
Expired
Mar 29, 2015, 4:00 PM CDT
In force
7 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 19.61 ft at Mar 23, 2015, 4:00 PM CDT.

actionminormoderate10152003/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/30
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:52 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 20, 4:52 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
452 AM CDT FRI MAR 20 2015

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...WATER VAPOR IMAGERY/RAP
ANALYSIS SHOWS THE CIRCULATION AROUND A CLOSED LOW SPINNING OVER THE
BAJA REGION AND A NORTHERN STREAM SHORTWAVE DROPPING ACROSS THE MID
MISSISSIPPI VALLEY. OUR CWA WILL REMAIN DOWNSTREAM OF THE CLOSED LOW
THROUGH THE SHORT TERM PERIOD WHICH WILL CONTINUE TO DRAW UP PACIFIC
MOISTURE ACROSS OUR REGION. THE NORTHERN STREAM SHORTWAVE WILL TRACK
EAST AND HELP SEND A WEAK COLD FRONT INTO OUR CWA LATER TODAY. SURFACE
ANALYSIS STILL SHOWED A STALLED FRONTAL BOUNDARY ALONG HIGHWAY 84
THAT STRETCHED BACK ACROSS CENTRAL LOUISIANA AND INTO NORTHEAST
TEXAS. A FEW LIGHT SHOWERS WILL BE POSSIBLE THIS MORNING IN OUR SOUTH
TRACKING INTO CENTRAL MISSISSIPPI DUE TO THE STALLED BOUNDARY BUT THE
GREATEST CHANCE FOR RAIN THIS MORNING WILL BE OVER OUR NORTHWEST
ZONES AS MORE VIGOROUS CONVECTION HAS DEVELOPED OVERNIGHT ALONG AND
NORTH OF THE STALLED FRONT OVER THE ARKLATEX. THIS ACTIVITY WILL
SPREAD EAST INTO OUR AREA THIS MORNING. MODEL CONSENSUS MOVES THE
WEAK COLD FRONT FROM THE NORTHWEST INTO OUR DELTA REGION THIS
AFTERNOON AND IT IS EXPECTED TO HAVE ENOUGH MOMENTUM TO PUSH SOUTH OF
OUR CWA LATE THIS EVENING BEFORE STALLING. THE FOCUS FOR RAIN WILL
SHIFT SOUTH WITH THE FRONT THIS AFTERNOON AND EVENING. A WEAK CENTER
OF HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT TONIGHT AND BRING
SLIGHTLY COOLER AND DRIER AIR TO THE LOW LEVELS. THIS WILL HELP BRING
AN END TO THE RAIN LATE TONIGHT THAT WILL LAST INTO SATURDAY MORNING.
THE RAIN WILL MOVE BACK OVER OUR CWA FROM THE SOUTHWEST SATURDAY
AFTERNOON IN RESPONSE TO THE APPROACHING CLOSED LOW THAT WILL OPEN
INTO AND UPPER LEVEL TROUGH OVER THE SOUTHERN PLAINS. THE STALLED
FRONTAL BOUNDARY WILL BEGIN MOVING BACK TO THE NORTH BY SUNDAY
MORNING AS WELL AIDING THE RAIN PRODUCTION. ONE TO TWO INCH RAIN
AMOUNTS WILL BE COMMON OVER THE WESTERN HALF OF OUR CWA FROM TODAY
THROUGH EARLY SUNDAY MORNING. /22/

.LONG TERM...SUNDAY THROUGH THURSDAY...WET WEATHER CONDITIONS WILL
LINGER THROUGH THE END OF THE WEEKEND WITH A PERIOD OF DRIER WEATHER
EXPECTED FOR THE BEGINNING OF THE WORK WEEK.

ON SUNDAY MORNING THE UPPER TROUGH WILL BE POSITIONED ACROSS THE
LOWER PLAINS WITH THE SURFACE LOW STILL WEST OF THE FORECAST AREA.
THE 00Z GFS IS CONSIDERABLY SLOWER AND FARTHER NORTH/WEST WITH THE
LOW COMPARED TO YESTERDAY. THE EURO...HOWEVER...HAS SHOWN GREATER
CONSISTENCY OVER THE PAST FEW RUNS...AND THIS IS THE SOLUTION WE
WILL PREFER FOR THIS PACKAGE. WHILE THIS WOULD STILL TRANSLATE INTO
A SLOWER PROGRESSION OF THIS SYSTEM THROUGH THE REGION AND HIGHER
QPF THROUGH THE DAY SUNDAY THAN INDICATED IN PREVIOUS FORECASTS...IT
WOULD ALSO FAVOR CLEARING OUT FASTER THAN THE GFS. THUNDER STILL
LOOKS QUITE POSSIBLE SUNDAY INTO SUNDAY EVENING...PARTICULARLY OVER
THE SOUTHERN HALF OF THE AREA WHERE THERE WILL BE A GREATER
POTENTIAL FOR LOW LEVEL DESTABILIZATION. MOST AVAILABLE GUIDANCE
LIMITS SURFACE BASED INSTABILITY TO GENERALLY ALONG AND SOUTH OF THE
I-20 CORRIDOR...WITH SOME ELEVATED INSTABILITY POSSIBLE A BIT
FARTHER NORTH. THE MAIN FOCUS FOR THUNDER IN WX GRIDS SUNDAY/SUNDAY
NIGHT WAS PLACED OVER THE SOUTHERN 2/3RDS OF THE CWA.

THE UPPER TROUGH/SHORTWAVE IS EXPECTED TO SHIFT ACROSS THE AREA
SUNDAY NIGHT/MONDAY MORNING...WITH UPPER FLOW BECOMING MORE ZONAL
FOR THE EARLY PART OF NEXT WEEK. SURFACE RIDGING WILL SHIFT ACROSS
THE REGION MONDAY INTO TUESDAY...BUT LOW LEVEL FLOW WILL QUICKLY
SHIFT BACK AROUND TO SOUTHERLY TUESDAY INTO WEDNESDAY ALLOWING FOR A
RETURN TO ABOVE NORMAL TEMPS. MODEL SOLUTIONS DIVERGE FOR THE MIDDLE
TO END OF THE WEEK...BUT THERE IS SOME AGREEMENT THAT ANOTHER COLD
FRONT WILL PUSH INTO THE AREA AROUND THURSDAY...WITH RAIN POSSIBLE
OVER NORTHERN ZONES AS EARLY AS WEDNESDAY NIGHT. /DL/

&&

.AVIATION...IFR TO LIFR CIGS/VSBYS WERE BEING OBSERVED THIS MORNING
ALONG HWY 84 WHERE A STALLED FRONT WAS MEANDERING. VFR CONDS STILL
PREVAILED NORTH OF HWY 84 BUT CIGS WILL LOWER TO MVFR BY 14Z AT MOST
TAF SITES. MVFR CIGS AND VSBYS CAN BE EXPECTED TODAY AS WIDESPREAD
RAIN DEVELOPS THIS AFTERNOON AND CONTINUES THIS EVENING AHEAD OF
ANOTHER WEAK COLD FRONT THAT WILL MOVE SOUTH ACROSS THE AREA. THE
RAIN WILL END AT MOST LOCATIONS BY 06Z SAT BUT WIDESPREAD IFR CIGS
AND VSBYS CAN BE EXPECTED THEN. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  57  71  57 /  64  35  71  91
MERIDIAN      76  57  73  58 /  54  30  48  86
VICKSBURG     72  56  68  57 /  67  49  78  87
HATTIESBURG   81  62  76  60 /  43  49  76  84
NATCHEZ       78  59  70  58 /  64  65  80  89
GREENVILLE    65  52  68  54 /  81  17  45  77
GREENWOOD     66  53  69  53 /  64  14  37  77

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/DL/22
Hazardous weather outlook, Mar 20, 5:24 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT FRI MAR 20 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
524 AM CDT FRI MAR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:08 PM CDTRiver Flood WarningJANYazoo16 days
Mar 20, 9:47 AM CDTRiver Flood WarningJANNeshoba9 days

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.